# SDR M3XA2014050204

- Difficulty date: May 2, 2014
- Submitted: May 5, 2014
- Operation: Air carrier
- Aircraft: N512MT
- Make and model: Bell 407
- Aircraft serial: 53571
- Aircraft time: 4,818 hours, 21,062 cycles
- System (JASC): 6340 · Rotor Drive Indicating System
- Part: Chip Detector
- Condition: Contaminated
- Location: Transmission
- Part time: 8,679 hours
- Stage of operation: AA
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

MEDICAL CREW WAS ENROUTE WITH A PATIENT ONBOARD.  AT 1.1 HOURS IN FLIGHT, THE PILOT ENCOUNTERED A TRANSMISSION CHIP LIGHT.  AT THIS TIME A PRECAUTIONARY LANDING WAS MADE.  FOUND SOME SMALL FUZZ PIECES ON THE LOWER CHIP DETECTOR.  FOLLOWING THE STEPS OUT OF THE MM CHAPTER 63 & 12, THE TRANSMISSION WAS DRAINED THROUGH A PAPER FILTER FUNNEL IN WHICH ONLY A COUPLE OF VERY SMALL PIECES OF DEBRIS WAS FOUND.  FLUSHED THE SYS WITH FRESH OIL, RE-SERVICED THE TRANSMISSION WITH NEW OIL & FILTER.  PERFORMED A 20 MIN PENALTY RUN & DID NOT ENCOUNTER ANY ADDITIONAL ISSUES.  ACFT WAS THEN RELEASED TO SERVICE.
